Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

January 22, 20214 counties in New York

NWS Albany, NY issued this special weather statement at Jan 22, 2021, 1:39 PM EST for 4 counties in New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2021, 1:39 PM EST (18:39 UTC)
Expired
Jan 22, 2021, 2:30 PM EST
In force
51 min
Issued by
NWS Albany, NY

Counties Fulton County, NY, Greene County, NY, Montgomery County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 40 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WWUS81 KALY 221839
SPSALY

Special Weather Statement
National Weather Service Albany NY
139 PM EST Fri Jan 22 2021

NYZ039-040-047-048-051-058-063-082-221930-
Southern Fulton-Western Ulster-Western Greene-Schoharie-Northern
Fulton-Western Schenectady-Montgomery-Western Albany-
139 PM EST Fri Jan 22 2021

...SCATTERED BRIEF MODERATE TO HEAVY SNOW SHOWERS WILL AFFECT 
NORTHEASTERN ULSTER... SOUTHWESTERN SCHENECTADY...WESTERN 
ALBANY...WESTERN GREENE...SOUTHERN FULTON...SCHOHARIE AND MONTGOMERY 
COUNTIES...

At 136 PM EST, Scattered moderate to briefly heavy snow showers were 
located along a line extending from near St. Johnsville to near 
Arkville. Movement was southeast at 25 mph.

Locations impacted include...
Amsterdam, Gloversville, Johnstown, Cobleskill, Canajoharie, Fonda,
Hunter, Jefferson, Duanesburg, Woodstock, Berne, Fort Plain, St.
Johnsville, Windham, Ephratah, Middleburgh, Broadalbin, Gilboa,
Hagaman and Summit.

This includes the following highways...
 Interstate 88 between exits 20 and 23.
 Interstate 90 between exits 27 and 29.

These scattered snow showers will produce visibilities briefly to a 
half to one quarter of a mile as they move across the area. A quick 
dusting to half inch of snow accumulation will occur in a few 
locations resulting in slippery roads.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4314 7473 4313 7412 4204 7410 4214 7454
      4217 7445 4220 7454 4235 7443 4242 7462
      4252 7471 4264 7463 4274 7467 4283 7465
      4286 7474
TIME...MOT...LOC 1836Z 299DEG 24KT 4297 7466 4221 7461 

$$

TAW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jan 22, 1:26 PM EST, 13 minutes earlier.

Area forecast discussion, Jan 22, 1:26 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
126 PM EST Fri Jan 22 2021

.SYNOPSIS...
A cold front will cross the area this afternoon and evening
bringing snow showers and snow squalls along with breezy
conditions which may result in localized blowing snow and
hazardous travel conditions. Saturday looks to be cold and
blustery with a few snow showers or flurries. Continued below
normal temperatures are forecast for Sunday with sunny skies and
diminishing winds.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Lake Effect Snow Warning for northern Herkimer and Hamilton
Counties was canceled...

Winter Weather Advisory for Bennington County was canceled...

As of 1:25 PM EST, cold front is crossing the forecast area and
extends along a northeast to southwest line from Glens falls to
Duanesburg and then on to Binghamton. With a moist unstable
atmosphere, all the higher terrain areas east and west of the
Hudson Valley are now seeing some light snow associated with the
front with a couple of heavier snow showers embedded in the
precipitation.

Skies have become mostly cloudy all Still expecting scattered
snow showers and possible squalls along the cold front this
afternoon into the evening. 12Z ALB sounding shows lapse rates
between SFC and 560 hPa quite steep. As the deeper cold air
spreads across the region, some organized clusters of snow
shower/squall activity are expected.

Temperatures reach the mid 30s to low 40s before the front
tracks through but upper 20s to lower 30s higher terrain. Winds
become northwest and gusty after the frontal passage.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Snow shower activity exits by evening but lake effect snow
shower activity continues into the southern Adirondacks and some
upslope into the Rensselaer Plateau, southern Green Mountains
and Berkshires will gradually decrease. Lake effect snows should
diminish as the inversion lowers and resultant more shallow
moisture layer. Partial clearing outside of the snow shower
activity. Northwest winds likely to be gusty through the night.

Colder and continued gusty winds with noticeable wind chills
Saturday. Better clearing through the day but even with the
increasing sun and gusty winds, highs in the 20s but near 30 mid
Hudson Valley and teens in higher terrain. Winds become more
northwest, shifting any lake effect snow shower activity into
the Schoharie Valley and eastern Catskills but just isolated
show shower activity.

Gusty winds continue Saturday night and with temperatures
falling into the single numbers to around 10 but below zero in
northern areas, wind chills will drop well below zero. Wind
chills in the southern Adirondacks will approach 20 below.

Sunny Sunday with perhaps some high clouds beginning to filter
into our region in the afternoon. Still breezy with highs in the
20s to around 30 but teens to near 20 higher terrain.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The outer edge of an area of high pressure across central Canada
will bring partly sunny and dry weather on Monday. We continue to
monitor a potential system for Monday night through Tuesday night.
The ECMWF/CMC have become more consistent in having some light snow
across our area, especially in southern areas. The GFS remains south
of the other guidance but has had a northern shift in its latest
run, trending toward the ECMWF/CMC solutions. With that, pops were
slightly increased across our region but still range from slight
chance across the north to chance pops across the south. Trends will
continue to be monitored over the coming days.

In the wake of this system, mainly dry weather is expected with at
least partial sunshine each day as high pressure builds overhead.
Another system is likely to form Wednesday into Thursday but
guidance generally favors this system to track well to our south
across the southeastern United States as it gets suppressed by the
building high to our north and west.

Temperatures will average below normal throughout the period with
highs each day mostly in the 20s to lower 30s and lows in the single
digits and teens.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions in place right now except PSF where ceilings continue
to hover near 3kft. Scattered snow showers and possible snow squalls
continue to track down the Mohawk Valley and look to be in the
vicinity of TAF sites between 18 UTC and 23 UTC this afternoon.
Ceilings during any snow shower or squall could become MVFR with IFR
visibility. Should a stronger squall impact any of the sites, brief
IFR ceilings or LIFR visibility cannot be ruled out. A sharp wind
shift to the west - northwest is also expected during this time
period with wind gusts reaching up to 25-30kts possible.

After 00 UTC, snow showers and squalls should exit the region
resulting in improving visibility and ceilings back to VFR levels.
West-northwest winds will stay sustained around 10kts through the
night.

A secondary arctic front is expected tonight around 03-06 UTC
which may result in reduced MVFR ceilings. Some additional flurries
or snow showers are possible towards 09 - 12 UTC as well; however,
given the low confidence, we did not lower visibilities and only
show SCT ceilings and VCSH to indicate snow shower potential. Winds
during this period should also shift to the northwest (~330 degrees)
and stay sustained around 10kts. Wind gusts increase as peak heating
returns Saturday morning by 15 UTC with gusts to 15-25kts through
the end of the TAF period.

Outlook...

Saturday Night: Low Operational Impact. Breezy. NO SIG WX.
Sunday: Low Operational Impact. Breezy. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Moderate Operational Impact. Chance of SN.
Tuesday: Moderate Operational Impact. Chance of SN.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
No widespread hydrological issues are expected this week.

Lake effect snow today for the southern Adirondacks along with
upslope snow showers for the southern Greens, Rensselaer
Plateau, northern Taconics and Berkshires will deepen the
already existing snow pack. This includes 15 - 20 inches of snow
pack in the southern Adirondacks. Additional snow showers and
snow squalls this afternoon for most other areas will only add
a few tenths up to an inch of new snow. Cold temperatures will
persist this weekend. High temperatures both Saturday and Sunday
failing to reach freezing throughout the region with overnight
lows falling into the teens and single digits. Such chilly air
will support river and lake ice development.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...SND/NAS
SHORT TERM...NAS
LONG TERM...Rathbun
AVIATION...Speciale
HYDROLOGY...NAS
Hazardous weather outlook, Jan 22, 1:19 PM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
119 PM EST Fri Jan 22 2021

CTZ001-013-MAZ001-025-NYZ032-033-039>043-047>054-058>061-063>066-
082>084-VTZ013>015-231200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
119 PM EST Fri Jan 22 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York except southern Herkimer
County and southern Vermont.

.DAY ONE...This afternoon and tonight.

Snow showers and some heavier snow squalls are possible this
afternoon into the early evening hours. Rapid deterioration in
visibility associated with brief heavy snow and gusty winds will
occur within any snow squalls.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York, while
following local, state and CDC guidelines.

NYZ038-231200-
Southern Herkimer-
119 PM EST Fri Jan 22 2021

This Hazardous Weather Outlook is for southern Herkimer County in eastern
New York.

.DAY ONE...This afternoon and tonight.

Snow showers and some heavier snow squalls are possible this
afternoon into the early evening hours. Rapid deterioration in
visibility associated with brief heavy snow and gusty winds will
occur within any snow squalls.

Lake effect snow showers are possible tonight into Saturday morning.
If moderate amounts of snowfall look possible, then a Winter Weather
Advisory may be needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York, while
following local, state and CDC guidelines.

In the hours before

Local storm report, Jan 22, 9:01 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
901 AM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HEAVY SNOW       1 SW OLD FORGE          43.70N  74.98W
01/22/2021  M8.5 INCH        HERKIMER           NY   TRAINED SPOTTER

            SNOW SINCE 9PM LAST EVENING.

&&

EVENT NUMBER ALY2100724

SND
Local storm report, Jan 22, 10:53 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1053 AM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             3 S CLIFTON PARK        42.82N  73.79W
01/22/2021  M1.0 INCH        SARATOGA           NY   COCORAHS

            24-HOUR SNOWFALL.

0637 AM     SNOW             PISECO                  43.39N  74.57W
01/22/2021  M5.0 INCH        HAMILTON           NY   WEATHERNET6

            WEATHERNET6

0655 AM     SNOW             2 WSW LAKE PLEASANT     43.45N  74.45W
01/22/2021  M4.6 INCH        HAMILTON           NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             SSE LONG LAKE           43.97N  74.42W
01/22/2021  M3.0 INCH        HAMILTON           NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             RIPARIOUS               43.66N  73.90W
01/22/2021  M1.0 INCH        WARREN             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 NNW CHESHIRE          42.56N  73.16W
01/22/2021  M1.6 INCH        BERKSHIRE          MA   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 NNE TROY              42.76N  73.65W
01/22/2021  M1.3 INCH        RENSSELAER         NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 NE TROY               42.77N  73.64W
01/22/2021  M1.5 INCH        RENSSELAER         NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             GLOVERSVILLE 7NW        43.12N  74.42W
01/22/2021  M1.2 INCH        FULTON             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             PERU                    43.27N  72.90W
01/22/2021  M3.4 INCH        BENNINGTON         VT   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 N NORTH BENNINGTON    42.94N  73.24W
01/22/2021  M1.0 INCH        BENNINGTON         VT   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             10 SSW SPECULATOR       43.45N  74.47W
01/22/2021  M4.0 INCH        HAMILTON           NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 ENE MANCHESTER        43.17N  73.02W
01/22/2021  M2.4 INCH        BENNINGTON         VT   COCORAHS

            24-HOUR SNOWFALL.

0703 AM     SNOW             JEFFERSON               42.49N  74.60W
01/22/2021  M1.3 INCH        SCHOHARIE          NY   WEATHERNET6

            WEATHERNET6

0705 AM     SNOW             HALCOTT CENTER          42.21N  74.48W
01/22/2021  M1.0 INCH        GREENE             NY   WEATHERNET6

            WEATHERNET6

0707 AM     SNOW             INDIAN LAKE             43.71N  74.24W
01/22/2021  M1.5 INCH        HAMILTON           NY   WEATHERNET6

            WEATHERNET6

0715 AM     SNOW             2 W GREENFIELD CENTER   43.13N  73.88W
01/22/2021  M1.5 INCH        SARATOGA           NY   COCORAHS

            24-HOUR SNOWFALL.

0716 AM     SNOW             1 NNW AMSTERDAM         42.95N  74.20W
01/22/2021  M1.1 INCH        MONTGOMERY         NY   COCORAHS

            24-HOUR SNOWFALL.

0720 AM     SNOW             NORTH BENNINGTON        42.88N  73.20W
01/22/2021  M1.0 INCH        BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

0730 AM     SNOW             1 NNE LANDGROVE         43.29N  72.83W
01/22/2021  M3.2 INCH        BENNINGTON         VT   COCORAHS

            24-HOUR SNOWFALL.

0746 AM     SNOW             LANDGROVE               43.29N  72.84W
01/22/2021  M3.2 INCH        BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

0750 AM     SNOW             INDIAN LAKE             43.76N  74.28W
01/22/2021  M2.6 INCH        HAMILTON           NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0753 AM     SNOW             10 SW GRANVILLE         43.31N  73.40W
01/22/2021  M1.0 INCH        WASHINGTON         NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             6 W WEST BRATTLEBORO    42.86N  72.72W
01/22/2021  M1.3 INCH        WINDHAM            VT   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             1 WNW AVERILL PARK      42.64N  73.57W
01/22/2021  M1.0 INCH        RENSSELAER         NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 WNW WARRENSBURG       43.52N  73.81W
01/22/2021  M1.2 INCH        WARREN             NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 NNE MARLBORO          42.88N  72.71W
01/22/2021  M1.3 INCH        WINDHAM            VT   COCORAHS

            24-HOUR SNOWFALL.

0816 AM     SNOW             SE WEST HALIFAX         42.79N  72.77W
01/22/2021  M1.5 INCH        WINDHAM            VT   COCORAHS

            24-HOUR SNOWFALL.

0817 AM     SNOW             WOODFORD                42.89N  73.01W
01/22/2021  M4.0 INCH        BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

0819 AM     SNOW             GRANVILLE               43.40N  73.27W
01/22/2021  M1.0 INCH        WASHINGTON         NY   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY2100725
EVENT NUMBER ALY2100726
EVENT NUMBER ALY2100727
EVENT NUMBER ALY2100728
EVENT NUMBER ALY2100729
EVENT NUMBER ALY2100730
EVENT NUMBER ALY2100731
EVENT NUMBER ALY2100732
EVENT NUMBER ALY2100733
EVENT NUMBER ALY2100734
EVENT NUMBER ALY2100735
EVENT NUMBER ALY2100736
EVENT NUMBER ALY2100737
EVENT NUMBER ALY2100738
EVENT NUMBER ALY2100739
EVENT NUMBER ALY2100740
EVENT NUMBER ALY2100741
EVENT NUMBER ALY2100742
EVENT NUMBER ALY2100743
EVENT NUMBER ALY2100744
EVENT NUMBER ALY2100745
EVENT NUMBER ALY2100746
EVENT NUMBER ALY2100747
EVENT NUMBER ALY2100748
EVENT NUMBER ALY2100749
EVENT NUMBER ALY2100750
EVENT NUMBER ALY2100751
EVENT NUMBER ALY2100752
EVENT NUMBER ALY2100753
EVENT NUMBER ALY2100754

TAW
Local storm report, Jan 22, 11:03 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1103 AM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 NE SHAKERS            42.75N  73.80W
01/22/2021  M1.3 INCH        ALBANY             NY   OTHER FEDERAL

            24-HOUR SNOWFALL.

&&

EVENT NUMBER ALY2100755

CS
Special weather statement, Jan 22, 12:27 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Albany NY
1227 PM EST Fri Jan 22 2021

NYZ033-038>040-047-082-221830-
Southern Fulton-Hamilton-Schoharie-Northern Fulton-Southern
Herkimer-Montgomery-
1227 PM EST Fri Jan 22 2021

...BRIEF MODERATE TO HEAVY SNOW SHOWERS WILL AFFECT SOUTHWESTERN
HAMILTON...WESTERN FULTON...NORTHWESTERN SCHOHARIE...SOUTHEASTERN
HERKIMER AND MONTGOMERY COUNTIES...

At 1223 PM EST, Scattered moderate to briefly heavy snow showers
were located along a line extending from 7 miles east of Ohio to
near St. Johnsville to near Exeter Center. Movement was east at 25
mph.

These snow showers will produce visibilities briefly to a half to
one quarter of a mile as they move across the area. A quick dusting
to inch of snow accumulation will occur in a few locations resulting
in slippery roads.

Locations impacted include...
Johnstown, Little Falls, Cobleskill, Canajoharie, Fonda, Fort Plain,
Dolgeville, St. Johnsville, Ephratah, Ohio, Stratford, Sharon
Springs, Ames, Jordanville, Caroga Lake, Caroga Lake Public
Campground, Carlisle, Oppenheim, Sharon and Seward.

This includes Interstate 90 between exits 29 and 29A.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4297 7489 4334 7502 4334 7487 4336 7485
      4326 7442 4277 7433 4265 7455 4265 7463
      4266 7464 4269 7457 4274 7466 4283 7465
      4290 7488 4284 7489 4282 7491 4288 7502
TIME...MOT...LOC 1723Z 283DEG 21KT 4330 7483 4295 7477 4275 7505

TAW
Local storm report, Jan 22, 12:37 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1237 PM EST FRI JAN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             SACANDAGA LAKE          43.32N  73.93W
01/22/2021  M1.5 INCH        SARATOGA           NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0830 AM     SNOW             NORTHVILLE              43.23N  74.17W
01/22/2021  M1.4 INCH        FULTON             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

1142 AM     SNOW             LANDGROVE               43.29N  72.84W
01/22/2021  M3.8 INCH        BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

1154 AM     SNOW             SAVOY                   42.60N  73.04W
01/22/2021  M1.5 INCH        BERKSHIRE          MA   WEATHERNET6

            WEATHERNET6

1206 PM     HEAVY SNOW       WOODFORD                42.89N  73.01W
01/22/2021  M12.0 INCH       BENNINGTON         VT   WEATHERNET6

            WEATHERNET6

&&

EVENT NUMBER ALY2100756
EVENT NUMBER ALY2100757
EVENT NUMBER ALY2100758
EVENT NUMBER ALY2100759
EVENT NUMBER ALY2100760

TAW
Special weather statement, Jan 22, 1:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EST Fri Jan 22 2021

NYZ039-040-047-048-051-058-063-082-221930-
Southern Fulton-Western Ulster-Western Greene-Schoharie-Northern
Fulton-Western Schenectady-Montgomery-Western Albany-
139 PM EST Fri Jan 22 2021

...SCATTERED BRIEF MODERATE TO HEAVY SNOW SHOWERS WILL AFFECT
NORTHEASTERN ULSTER... SOUTHWESTERN SCHENECTADY...WESTERN
ALBANY...WESTERN GREENE...SOUTHERN FULTON...SCHOHARIE AND MONTGOMERY
COUNTIES...

At 136 PM EST, Scattered moderate to briefly heavy snow showers were
located along a line extending from near St. Johnsville to near
Arkville. Movement was southeast at 25 mph.

Locations impacted include...
Amsterdam, Gloversville, Johnstown, Cobleskill, Canajoharie, Fonda,
Hunter, Jefferson, Duanesburg, Woodstock, Berne, Fort Plain, St.
Johnsville, Windham, Ephratah, Middleburgh, Broadalbin, Gilboa,
Hagaman and Summit.

This includes the following highways...
 Interstate 88 between exits 20 and 23.
 Interstate 90 between exits 27 and 29.

These scattered snow showers will produce visibilities briefly to a
half to one quarter of a mile as they move across the area. A quick
dusting to half inch of snow accumulation will occur in a few
locations resulting in slippery roads.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4314 7473 4313 7412 4204 7410 4214 7454
      4217 7445 4220 7454 4235 7443 4242 7462
      4252 7471 4264 7463 4274 7467 4283 7465
      4286 7474
TIME...MOT...LOC 1836Z 299DEG 24KT 4297 7466 4221 7461

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 12:27 PM ESTSpecial Weather StatementALYFulton, Montgomery63 min
Jan 22, 2:01 PM ESTSpecial Weather StatementALYSchoharie29 min
Jan 22, 2:48 PM ESTSpecial Weather StatementALYSchoharie42 min
Jan 22, 3:43 PM ESTSpecial Weather StatementALYSchoharie32 min
Jan 22, 3:52 PM ESTSpecial Weather StatementALYUlster38 min
Jan 22, 4:20 PM ESTSpecial Weather StatementALYGreene25 min
Jan 22, 4:57 PM ESTSpecial Weather StatementALYGreene33 min
Jan 22, 5:44 PM ESTSpecial Weather StatementALYColumbia61 min
Jan 22, 6:52 PM ESTSpecial Weather StatementALYFulton, Montgomery83 min
Jan 22, 6:57 PM ESTSpecial Weather StatementALYSchoharie33 min
Jan 22, 4:29 PM ESTSpecial Weather StatementALYBennington31 min
Jan 22, 5:33 PM ESTSpecial Weather StatementALYWindham42 min
Jan 22, 4:06 PM ESTSpecial Weather StatementALYBerkshire24 min
Jan 22, 5:28 PM ESTSpecial Weather StatementALYBerkshire32 min
Jan 22, 6:38 PM ESTSpecial Weather StatementALY37 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.